Alert archive / Alaska / High Wind Warnings in 2008
High Wind Warning 15, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Apr 26, 2008, 9:27 AM AKDT. It took effect at Apr 26, 2008, 2:27 PM AKDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 9:27 AM AKDT (17:27 UTC)
- In effect from
- Apr 26, 2008, 2:27 PM AKDT
- Expired
- Apr 27, 2008, 1:23 PM AKDT
- In force
- 23 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 262227 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 227 PM ADT SAT APR 26 2008 AKZ181-271600- /X.NEW.PAFC.HW.W.0015.080426T2227Z-080427T1600Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 227 PM ADT SAT APR 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM ADT SUNDAY FOR CHANNELED TERRAIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM ADT SUNDAY. LOW PRESSURE OVER THE GULF OF ALASKA WILL BRING DANGEROUS WINDS TO PORTIONS OF THE ALASKA PENINSULA THROUGH EARLY SUNDAY MORNING. NORTHWEST WIND 40 TO 80 MPH IS EXPECTED THROUGH CHANNELED TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
2 follow-up statements
000 WWAK72 PAFC 271238 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 438 AM ADT SUN APR 27 2008 AKZ181-280000- /X.EXT.PAFC.HW.W.0015.000000T0000Z-080428T0000Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 438 AM ADT SUN APR 27 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM ADT THIS AFTERNOON FOR CHANNELED TERRAIN... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM ADT THIS AFTERNOON FOR CHANNELED TERRAIN. LOW PRESSURE OVER THE GULF OF ALASKA WILL BRING DANGEROUS WINDS TO PORTIONS OF THE ALASKA PENINSULA THROUGH THIS AFTERNOON. NORTHWEST WINDS GUSTING TO 75 MPH CAN BE EXPECTED THROUGH CHANNELED TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK72 PAFC 272123 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 123 PM ADT SUN APR 27 2008 AKZ181-272230- /X.CAN.PAFC.HW.W.0015.000000T0000Z-080428T0000Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 123 PM ADT SUN APR 27 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BELOW HIGH WIND WARNING LEVELS ACROSS THE AREA. STRONG NORTHWEST WIND WILL CONTINUE THIS WITH GUSTS TO 60 MPH THROUGH CHANNELED TERRAIN. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Apr 26, 9:00 AM AKDT, 27 minutes earlier.
Area forecast discussion, Apr 26, 9:00 AM AKDT, 27 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT SAT APR 26 2008
.MODEL DISCUSSION...MODELS IN REASONABLE AGREEMENT THROUGH ABOUT 60
HOURS. THERE IS SOME DISAGREEMENT WITH THE GULF LOW EVEN BEFORE THAT
TIME BUT IT WILL HAVE MINIMAL IMPACT ON THE FORECASTS. THE WEAK LOW
MOVING THROUGH THE BERING SEA ALSO IS A SUBJECT OF DISAGREEMENT BUT
IT IS VERY WEAK AND WILL ONLY HAVE MINIMAL IMPACT ON THE BERING SEA
AND PRIBILOF FORECASTS. THE GFS HAS THE PREFERRED SOLUTION ON THIS
FEATURE. OVERALL PREFER THE GFS DUE TO ITS RECENT PERFORMANCE AND
STABILITY.
.ANALYSIS AND UPPER LEVELS...COLD FRONT THAT CAUSED THE HEAVY SNOW IN
SOUTH CENTRAL ALASKA YESTERDAY IS NOW BEING PUSHED BACK WESTWARD AS A
WARM FRONT AS A LOW IN THE GULF STRENGTHENS AND TURNS THE FLOW
EASTERLY. THE UPPER LEVEL TROUGH IN ADVANCE OF THE WARM FRONT HAS
PUSHED TO THE WEST OF THE ALASKA/ALEUTIAN RANGES AND WILL REMAIN JUST
WEST OF THOSE MOUNTAINS THROUGH THE NIGHT.
THE CENTRAL BERING SEA HAS HIGH PRESSURE OVER IT AND THAT WILL
PERSIST FOR ANOTHER DAY KEEPING NORTHWEST FLOW OVER SOUTHWEST ALASKA
AND THE ALASKA PENINSULA.
.SHORT TERM FORECAST...THE DOWNSLOPE PROCESS HAS ALREADY BEGUN OVER
THE KENAI PENINSULA THROUGH SUSITNA VALLEY AS THE PRECIPITATION HAS
NOW PUSHED ALONG THE ALASKA RANGE.
THE NORTH GULF COAST WILL SEE RAIN WITH THIS SYSTEM AS NIGHTTIME
TEMPERATURES WILL REMAIN WARM ENOUGH TO KEEP PRECIPITATION ALL RAIN.
SNOW WILL SLOWLY MOVE INTO THE EASTERN KUSKOKWIM VALLEY AND BRISTOL
BAY AREA TONIGHT IN ASSOCIATION WITH THE UPPER LEVEL TROUGH.
.LONG TERM FORECAST...GENERAL UPPER LEVEL PATTERN REMAINS THE SAME
THROUGH THE WEEK. AN UPPER LEVEL RIDGE REMAINS OVER THE BERING SEA
WITH UPPER LEVEL TROUGH OVER THE MAINLAND PART OF THE STATE.
TEMPERATURES ON BOTH OF THESE FEATURES WILL MODERATE SOME FROM WHERE
THEY ARE NOW. THIS WILL HELP TEMPERATURES RETURN TO MORE SEASONABLE
LEVELS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 120 125 130 132 138 150 155 160 165.
HEAVY FREEZING SPRAY 155 160 165 179.
FIRE WEATHER...NONE.
APR 08In the hours before
Local storm report, Apr 26, 6:06 AM AKDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1106 AM ADT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY SNOW ANCHORAGE 61.22N 149.87W
04/25/2008 M22.0 INCH AK NWS EMPLOYEE
ANCHORAGE SAW ANYWHERE FROM 17.2 INCHES TO 22 INCHES IN
THE NORTHEAST AREA OF TOWN. SNOWFALL MIXED WITH RAIN IN
THE EARLY MORNING AND TURNED TO ALL SNOW BY 9AM ON FRIDAY
THE 25TH. THE HEAVIEST SNOW FELL BETWEEN 3PM AND 6PM AT A
RATE GREATER THAN 2 INCHES AN HOUR.
0900 AM HEAVY SNOW 40 NNE TALKEETNA 62.87N 149.61W
04/25/2008 M15.0 INCH AK TRAINED SPOTTER
CHULITNA REPORTED 15 INCHES OF SNOW MOST OF WHICH CAME
THE MORNING OF THE 25TH.
&&
SHEAThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| Apr 25, 11:00 PM AKDT | Gale Warning | AFC | 24 hr | |
| Apr 25, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Apr 25, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Apr 25, 11:00 PM AKDT | Storm Warning | AFC | 24 hr | |
| Apr 25, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Apr 25, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 36 hr |
Nearby
High Wind Warnings in Alaska, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.